MAUDE Adverse Event Report: CERAPEDICS, INC. I-FACTOR PEPTIDE ENHANCED BONE GRAFT

CERAPEDICS, INC. I-FACTOR PEPTIDE ENHANCED BONE GRAFT
Model Number 700-050
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided suggests the surgery was a lumbar interbody fusion performed without a cage and was mixed with allograft, all of which are not within the approved indicated labeling.If no interbody ring or cage was used, containment of the bone graft would likely be challenging, increasing the risk of migration.This is the 42nd report of migration (internal and external) for all i-factor product types.There have been approximately (b)(4) surgeries performed using i-factor products at the time of the event.Based on the current number of migration complaints the frequency of i-factor migration is ~(b)(4)%.Migration is a known potential risk of any bone graft material, including autograft.The current ifu package insert lists migration of the graft material as a potential adverse event, and there is also a statement of risk about the potential need for revision surgery.The dhr for lot 18c0493 indicates no discrepancies or deviations that may have contributed to the incident.There are no other similar complaints/incidents reported for this lot of product.Requested additional information from dr.(b)(6) via email on (b)(4) 2018.No response to email.No further information available.
 
Event or Problem Description
Interbody fusion was performed using i-factor + allograft.It was packed inside the disc space from right side without a cage as disc space was narrow and there was osteoporosis.30 hours after surgery, the patient walked in the hallway and she developed progressively worsening foot drop.Ct and mri showed this was secondary to i-factor as it retropulsed into the spinal canal on the left side (opposite the side it was introduced).The allograft was an unknown brand of cancellous allograft.Remedial action by the surgeon included revision surgery for removal of the i-factor from the spinal canal around the left l5 nerve root.The surgery resulted with prompt sensory return and slow improvement of foot drop.

Brand Name
I-FACTOR PEPTIDE ENHANCED BONE GRAFT
Common Device Name
BONE GRAFT
Manufacturer (Section D)
CERAPEDICS, INC.
11025 dover st. suite 1600
westminster CO 80021
MDR Report Key9321330
Report Number3007155473-2019-00014
Device Sequence Number14084465
Product Code NOX
UDI-Device IdentifierM8517000501
UDI-Public+M8517000501/$$321083118C04935
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number700-050
Device Catalogue Number700-050
Device Lot Number18C0493
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR